Alert archive / Ohio / Coastal Flood Statements in 2009
Coastal Flood Statement 2, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 16, 2009, 4:22 AM EDT for 6 counties in Ohio. It took effect at Sep 16, 2009, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2009, 4:22 AM EDT (08:22 UTC)
- In effect from
- Sep 16, 2009, 8:00 AM EDT
- Expired
- Sep 16, 2009, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Erie County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 160822 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 422 AM EDT WED SEP 16 2009 OHZ003-007>011-161630- /O.NEW.KCLE.CF.S.0002.090916T1200Z-090917T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA- 422 AM EDT WED SEP 16 2009 ...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... NORTHEAST WINDS OF 15 TO 25 KNOTS COMBINED WITH WAVES OF 5 TO 7 FEET WILL ALLOW FOR STRONG RIP CURRENT TODAY ALONG THE ERIE SHORELINE. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE LIFEGUARDS AND LOCAL OFFICIALS. PAY CLOSE ATTENTION TO POSTED SIGNS AND FLAGS. $$
2 follow-up statements
000 WHUS41 KCLE 161307 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 907 AM EDT WED SEP 16 2009 OHZ003-007>011-162115- /O.CON.KCLE.CF.S.0002.000000T0000Z-090917T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA- 907 AM EDT WED SEP 16 2009 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... NORTHEAST WINDS OF 15 TO 25 KNOTS COMBINED WITH WAVES OF 5 TO 7 FEET WILL ALLOW FOR STRONG RIP CURRENTS TODAY ALONG THE ERIE SHORELINE. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE LIFEGUARDS AND LOCAL OFFICIALS. PAY CLOSE ATTENTION TO POSTED SIGNS AND FLAGS. $$
000 WHUS41 KCLE 161905 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 305 PM EDT WED SEP 16 2009 OHZ003-007>011-170000- /O.CON.KCLE.CF.S.0002.000000T0000Z-090917T0000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA- 305 PM EDT WED SEP 16 2009 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS THROUGH THIS EVENING... NORTHEAST WINDS OF 15 TO 25 KNOTS COMBINED WITH WAVES OF 5 TO 7 FEET WILL ALLOW FOR STRONG RIP CURRENTS THIS EVENING ALONG THE ERIE SHORELINE. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS AND MAY BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE LIFEGUARDS AND LOCAL OFFICIALS. PAY CLOSE ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 16, 4:06 AM EDT, 16 minutes earlier.
Area forecast discussion, Sep 16, 4:06 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 406 AM EDT WED SEP 16 2009 .SYNOPSIS... SURFACE HIGH PRESSURE CENTERED OVER ONTARIO WILL SLIDE EASTWARD TO NORTHERN NEW ENGLAND TONIGHT. ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS NORTHERN OHIO AND NW PA ON FRIDAY WITH SURFACE HIGH PRESSURE RETURNING IN ITS WAKE. A STORM SYSTEM WILL TAKE SHAPE OVER THE LOWER MISSISSIPPI RIVER VALLEY AND MOVE TOWARD THE REGION FOR SUNDAY INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT IS WELL SOUTH OF THE COUNTY WARNING AREA (CWA). THIS HAS ALLOWED NORTHEASTERLY FLOW TO DEVELOP IN ITS WAKE AS HIGH PRESSURE SLIDES ACROSS ONTARIO TODAY. AS THE FLOW BECOMES ALIGNED IN THE LOWER LEVELS OF THE ATMOSPHERE AND COLDER AIR SPILLS IN AT 8H THERE WILL BE AN INCREASE IN LAKE INDUCED CLOUDS FOR LATE MORNING INTO THE AFTERNOON. THERE MAY EVEN BE SOME LIGHT LAKE INDUCED SHOWERS/SPRINKLES THAT DEVELOP...ESPECIALLY FROM WEST OF CLEVELAND TO TOLEDO. TEMPERATURES WILL FEEL COOLER TODAY WITH NORTHEASTERLY WINDS OF 15 TO 20 MPH. HIGHS WHERE THE LAKE CLOUDS DEVELOP THE EARLIEST WILL STRUGGLE TO GET OUT OF THE 60S. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... AN UPPER LEVEL TROUGH WILL PIVOT SOUTHWARD ACROSS NORTHERN OHIO AND NW PA TONIGHT INTO THURSDAY. SEVERAL OF THE MODELS ARE ATTEMPTING TO CLOSE OFF AN UPPER LEVEL LOW OVER SRN NY BEFORE SLIDING IT EASTWARD LATE THURSDAY. UNCERTAINTY IS HOW FAR WEST THIS MAY BE ABLE TO GENERATE SOME SHOWERS. BEST CHANCES WILL BE EAST OF A JHW TO YNG LINE. FOR NOW WILL NOT GO MORE THAN A SLIGHT CHANCE OF SHOWERS IN THE GRIDS WITH ONLY AN INCREASE IN CLOUD COVER FOR THE ZONES. ANOTHER COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY AFTERNOON/EVENING. SURFACE HIGH PRESSURE FROM CANADA WILL BRING THE NEXT SURGE OF DRIER AIR INTO THE AREA FOR SATURDAY INTO SATURDAY NIGHT. MODELS ARE STRUGGLE WITH THE TRACK OF A STORM SYSTEM THAT WILL TAKE SHAPE OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY. THIS SHOULD BRING AN INCREASE IN RAIN CHANCES BY SUNDAY AFTERNOON. STILL SOME UNCERTAINTY AS TO HOW EARLY TO START THE RAIN WITH THE TRACK ISSUES AND THE DRIER LOWER LEVELS THAT WILL EXIST AHEAD OF THE NORTHWARD MOVING STORM SYSTEM. FOR NOW WILL NOT GO HIGHER THAN CHANCE POPS FOR SUNDAY AFTERNOON AND SEE IF MODELS CAN COME TO A BETTER CONSENSUS BY THE END OF THE WEEK. HIGH TEMPERATURES LOOK TO BE NEAR SEASONAL LEVELS WITH FRIDAY THE WARMEST DAY AHEAD OF THE COLD FRONT. LOWS MAY DIP INTO THE 40S FOR TYPICAL COOLER INLAND LOCATIONS. THE COOLEST NIGHT LOOKS TO BE SATURDAY NIGHT IF CLOUD COVER DOES NOT INCREASE ALL THAT MUCH AHEAD OF THE MISSISSIPPI RIVER VALLEY STORM SYSTEM. && .LONG TERM /MONDAY THROUGH TUESDAY/... EXTENDED MODELS SHOWING THE SAME TRENDS WITH CHANGE IN THE LONG WAVE PATTERN...BUT THE GFS IS MUCH FASTER THAN THE ECMWF WITH THE TIMING OF THESE CHANGES. GFS MOVES STRONG SURFACE COLD FRONT ACROSS THE AREA TUESDAY WHILE THE ECMWF IS ALMOST A DAY BEHIND. AT THE UPPER LEVELS MODELS DIG DEEP LOW/TROUGH OVER THE CONUS. BY 12Z WEDNESDAY ECMWF HAS DEEP TROUGH OVER THE PLAINS STATES...WHILE GFS ALREADY HAS THE TROUGH OVER THE GREAT LAKES. FOR THIS FORECAST WENT WITH THE FASTER GFS. EXPECT PRECIP WITH THE FRONTAL SYSTEM ITSELF...THEN LAKE EFFECT SHOWERS DEVELOP LATER AS 850 TEMPS PLUNGE TO 3C-4C. && .AVIATION /05Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT NOW INTO SOUTHERN OHIO. TONIGHT AS COLDER AIR MOVES OVER THE AREA EXPECT MID LEVEL DECK OF 4K TO 8K FT TO SPREAD OVER THE AREA. WILL SEE SOME LIGHT FOG NEAR DAYBREAK MAINLY SOUTH OF A YNG TO FDY LINE. DO EXPECT SOME LAKE EFFECT CLOUDS TO DEVELOP TODAY AS 850 TEMPS FORECAST TO DROP TO 6C-7C BY LATE AFTERNOON. .OUTLOOK...SOME MVFR BR POSSIBLE THURSDAY NIGHT/FRIDAY NIGHT/SATURDAY NIGHT. && .MARINE... COLDER AIR BEHIND THE FRONT MOVING OVER THE LAKE WITH 850MB TEMPS TO DROP TO 7C BY THIS EVENING. THIS WILL ALLOW STRONG MIXING NEXT 24 HOURS. WINDS DECREASE THURSDAY...BUT NE FLOW WILL REMAIN OVER THE LAKE. ANOTHER COLD FRONT WILL PUSH ACROSS THE LAKE FRIDAY REQUIRING ANOTHER SMALL CRAFT ADVISORY. WINDS TURN TO THE SOUTHEAST SUNDAY AS A LOW PRESSURE SYSTEM FROM THE LOWER MISSISSIPPI RIVER VALLEY MOVES INTO THE CENTRAL LAKES. MODELS STILL DO NOT AGREE ON THE EXACT TRACK AND TIMING OF THE LOW. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LEZ142>149. && SYNOPSIS...MULLEN NEAR TERM...MULLEN SHORT TERM...MULLEN LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, Sep 15, 8:47 AM EDT, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 847 AM EDT TUE SEP 15 2009 LEZ061-142>149-162>169-OHZ006-012>014-017>023-027>033-036>038-047- 089-PAZ001>003-161300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 847 AM EDT TUE SEP 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007>011-161300- LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA- 847 AM EDT TUE SEP 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH RISK OF RIP CURRENTS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in Ohio, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.